Alert archive / Montana / River Flood Warnings in 2009
River Flood Warning 2, NWS Missoula, MT
NWS Missoula, MT issued this river flood warning at May 19, 2009, 12:23 PM MDT for Ravalli County, Montana. It took effect at May 20, 2009, 2:34 AM MDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2009, 12:23 PM MDT (18:23 UTC)
- In effect from
- May 20, 2009, 2:34 AM MDT
- Expired
- May 20, 2009, 10:34 PM MDT
- In force
- 20 hr
- Issued by
- NWS Missoula, MT
- Flood severity
- Minor
County Ravalli County, MT
The radar
The Missoula radar (KMSX), 107 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bitterroot River at Bell Crossing near Victor (VICM8).
- Action stage
- 11 ft
- Minor stage
- 11.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12350250, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS45 KMSO 191823 FLWMSO BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MISSOULA MT 1223 PM MDT TUE MAY 19 2009 ...THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MONTANA... BITTERROOT RIVER NEAR DARBY AFFECTING RAVALLI COUNTY BITTERROOT RIVER NEAR VICTOR AFFECTING RAVALLI COUNTY MTC081-201223- /O.NEW.KMSO.FL.W.0001.090519T2211Z-090522T1549Z/ /DARM8.1.SM.090519T2211Z.090520T1200Z.090521T1549Z.NO/ 1223 PM MDT TUE MAY 19 2009 THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLOOD WARNING FOR THE BITTERROOT RIVER NEAR DARBY. * FROM THIS AFTERNOON TO FRIDAY MORNING. * AT 10:45 AM TUESDAY THE STAGE WAS 7.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.5 FEET. * AT 8.0 FEET...FLOODING TO LOW LYING AREAS ADJACENT TO THE RIVER WILL OCCUR. FLOODING CAN ALSO BE EXPECTED TO INUNDATE SEVERAL COUNTY ROADS. FLOOD PRONE ROADWAYS INCLUDE: FOX FARM ROAD 1.5 MILES NORTH OF CORVALLIS, RUSSELL LANE 5 MILES SOUTH OF HAMILTON AND THE EAST GORUS LOOP 2 MILES NORTH OF DARBY. $$ MTC081-201223- /O.NEW.KMSO.FL.W.0002.090520T0834Z-090522T0041Z/ /VICM8.1.SM.090520T0834Z.090520T1200Z.090521T0041Z.UU/ 1223 PM MDT TUE MAY 19 2009 THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLOOD WARNING FOR THE BITTERROOT RIVER NEAR VICTOR. * FROM LATE TONIGHT TO THURSDAY EVENING. * AT 11:03 AM TUESDAY THE STAGE WAS 10.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * AT 11.0 FEET...MINOR FLOODING TO LOW LYING AREAS ADJACENT TO THE RIVER FROM HAMILTON TO FLORENCE MAY OCCUR. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA. &&
3 follow-up statements
000 WGUS85 KMSO 192256 FLSMSO FLOOD STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 455 PM MDT TUE MAY 19 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MONTANA... BITTERROOT RIVER NEAR DARBY AFFECTING RAVALLI COUNTY BITTERROOT RIVER NEAR VICTOR AFFECTING RAVALLI COUNTY MTC081-201655- /O.EXT.KMSO.FL.W.0001.000000T0000Z-090522T1549Z/ /DARM8.1.SM.090519T2255Z.090520T1200Z.090521T1549Z.NO/ 455 PM MDT TUE MAY 19 2009 THE FLOOD WARNING CONTINUES FOR THE BITTERROOT RIVER NEAR DARBY. * UNTIL FURTHER NOTICE. * AT 2:45 PM TUESDAY THE STAGE WAS 7.4 FEET. * MINOR FLOODING IS FORECAST...FLOOD STAGE WILL BE REACHED BY TUESDAY EVENING. * FLOOD STAGE IS 7.5 FEET. * AT 8.0 FEET...FLOODING TO LOW LYING AREAS ADJACENT TO THE RIVER WILL OCCUR.FLOODING CAN ALSO BE EXPECTED TO INUNDATE SEVERAL COUNTY ROADS. FLOOD PRONE ROADWAYS INCLUDE: FOX FARM ROAD 1.5 MILES NORTH OF CORVALLIS, RUSSELL LANE 5 MILES SOUTH OF HAMILTON AND THE EAST GORUS LOOP 2 MILES NORTH OF DARBY. $$ MTC081-201654- /O.CON.KMSO.FL.W.0002.090520T0834Z-090522T0041Z/ /VICM8.1.SM.090520T0834Z.090520T1200Z.090521T0041Z.UU/ 455 PM MDT TUE MAY 19 2009 THE FLOOD WARNING CONTINUES FOR THE BITTERROOT RIVER NEAR VICTOR. * UNTIL FURTHER NOTICE. * AT 11:03 AM TUESDAY THE STAGE WAS 10.2 FEET. * MINOR FLOODING IS FORECAST...FLOOD STAGE WILL BE REACHED BY WEDNESDAY MORNING. * FLOOD STAGE IS 11.0 FEET. * AT 11.0 FEET...MINOR FLOODING TO LOW LYING AREAS ADJACENT TO THE RIVER FROM HAMILTON TO FLORENCE MAY OCCUR. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA. &&
000 WGUS85 KMSO 201326 FLSMSO FLOOD STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 726 AM MDT WED MAY 20 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MONTANA... BITTERROOT RIVER NEAR DARBY AFFECTING RAVALLI COUNTY BITTERROOT RIVER NEAR VICTOR AFFECTING RAVALLI COUNTY MTC081-210726- /O.EXT.KMSO.FL.W.0001.000000T0000Z-090522T1930Z/ /DARM8.1.SM.090520T0200Z.090520T1800Z.090521T1930Z.NO/ 726 AM MDT WED MAY 20 2009 ...THE FLOOD WARNING CONTINUES FOR THE BITTERROOT RIVER NEAR DARBY. * UNTIL FURTHER NOTICE. * AT 6:45 AM WEDNESDAY THE STAGE WAS 8.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.5 FEET. * AT 8.0 FEET...FLOODING TO LOW LYING AREAS ADJACENT TO THE RIVER WILL OCCUR.FLOODING CAN ALSO BE EXPECTED TO INUNDATE SEVERAL COUNTY ROADS. FLOOD PRONE ROADWAYS INCLUDE: FOX FARM ROAD 1.5 MILES NORTH OF CORVALLIS, RUSSELL LANE 5 MILES SOUTH OF HAMILTON AND THE EAST GORUS LOOP 2 MILES NORTH OF DARBY. $$ MTC081-210725- /O.EXT.KMSO.FL.W.0002.000000T0000Z-090522T0125Z/ /VICM8.1.SM.090520T1800Z.090520T1800Z.090521T0125Z.UU/ 726 AM MDT WED MAY 20 2009 ...THE FLOOD WARNING CONTINUES FOR THE BITTERROOT RIVER NEAR VICTOR. * UNTIL FURTHUR NOTICE. * AT 5:03 AM WEDNESDAY THE STAGE WAS 10.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * AT 11.0 FEET...MINOR FLOODING TO LOW LYING AREAS ADJACENT TO THE RIVER FROM HAMILTON TO FLORENCE MAY OCCUR. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA. &&
000 WGUS85 KMSO 210434 FLSMSO FLOOD STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 1034 PM MDT WED MAY 20 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MONTANA... BITTERROOT RIVER NEAR VICTOR AFFECTING RAVALLI COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MONTANA... BITTERROOT RIVER NEAR DARBY AFFECTING RAVALLI COUNTY MTC081-212234- /O.EXT.KMSO.FL.W.0001.000000T0000Z-090522T0457Z/ /DARM8.1.SM.090520T0200Z.090520T1215Z.090521T0457Z.NO/ 1034 PM MDT WED MAY 20 2009 THE FLOOD WARNING CONTINUES FOR THE BITTERROOT RIVER NEAR DARBY. * UNTIL FURTHER NOTICE. * AT 6:45 PM WEDNESDAY THE STAGE WAS 7.6 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 7.5 FEET. * AT 7.5 FEET...FLOODING TO LOW LYING AREAS ADJACENT TO THE RIVER IS POSSIBLE. VICTOR CROSSING AND OSPREY LANE ARE FLOODED. MANY COUNTY ROADS ARE ALSO FLOODED. $$ MTC081-210504- /O.CAN.KMSO.FL.W.0002.000000T0000Z-090522T0125Z/ /VICM8.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 1034 PM MDT WED MAY 20 2009 THE FLOOD WARNING IS CANCELLED FOR THE BITTERROOT RIVER NEAR VICTOR. * AT 9:03 PM WEDNESDAY THE STAGE WAS 10.5 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL THROUGH THURSDAY. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA. &&
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this river flood warning went out at May 19, 10:10 AM MDT, 2 hours 13 minutes earlier.
Area forecast discussion, May 19, 10:10 AM MDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
1010 AM MDT TUE MAY 19 2009
.UPDATE...INCREASED THE CHANCE OF PRECIPITATION TODAY.
&&
.DISCUSSION...THE COLD FRONT IS CURRENTLY MOVING INTO NORTHWEST
MONTANA. THIS FRONT WILL KEEP ON PUSHING THROUGH THE NORTHERN
ROCKIES TODAY. AHEAD OF THE FRONT EXPECT WARM AND GUSTY SOUTHERLY
WINDS. THEN THE BULK OF THE PRECIPITATION WILL BE ALONG THE
LEADING EDGE OF THE FRONT. FINALLY BEHIND THE FRONT STRONG MID
LEVEL WESTERLY WINDS APPEAR TO MIX TO THE SURFACE. THE SOUTHERLY
WINDS APPEAR TO BECOME FAIRLY STRONG ACROSS LEMHI COUNTY INTO
SOUTHWEST MONTANA THIS AFTERNOON...SO A WIND ADVISORY HAS BEEN
ISSUED. THE ATMOSPHERE IS EXPECTED TO DESTABILIZE ACROSS THE
AFOREMENTIONED AREA THIS AFTERNOON WHICH COULD CAUSE SOME
DEVELOPING THUNDERSTORMS. THESE STORMS OUTFLOWS COMBINED WITH THE
STRONG PRESSURE GRADIENT WINDS COULD REACH NEAR SEVERE
THUNDERSTORM CRITERIA. THE FORECAST WILL HAVE TO BE MONITORED FOR
FURTHER UPDATES.
&&
.AVIATION...ISOLATED RAIN SHOWER ACTIVITY CONTINUES THROUGH THE
IDAHO PANHANDLE AND NORTHWEST MONTANA BEHIND THE CONVECTION THAT
DEVELOPED MONDAY NIGHT. AN APPROACHING SURFACE COLD FRONT AND
UPPER LEVEL TROUGH WILL MOVE THROUGH THE AREA TODAY BRINGING GUSTY
WINDS AND THE THREAT OF THUNDER NEAR ALL TERMINALS TUESDAY
EVENING. PASSING OF THE FRONT IS STILL HARD TO NARROW AS MODELS
KEEP ADJUSTING TIMING...BUT KGPI AND KMSO WILL SEE AFFECTS OF
SHOWERS BEFORE KBTM AND KSMN. HOWEVER...KBTM AND KSMN WILL SEE
STRONG PRE-FRONTAL WINDS THIS AFTERNOON AND EVENING. IN
ADDITIONS...INCREASED MOISTURE AND AIRMASS INSTABILITY WILL ALSO
PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS LATER IN THE AFTERNOON
ACROSS THE SOUTHERN AIRFIELDS. GUSTY AND ERRATIC WINDS AND SMALL
HAIL WILL BE THE MAIN CONCERNS WITH ANY THUNDERSTORM DEVELOPMENT.
&&
.PREV DISCUSSION... /ISSUED 423 AM MDT TUE MAY 19 2009/
DISCUSSION...AN ACTIVE STORM PATTERN WILL CONTINUE THROUGH THE
DAY AS A COLD FRONT AND CANADIAN WEATHER SYSTEM APPROACH THE
INTERMOUNTAIN REGION. INSTABILITY AND MOISTURE AHEAD OF THE MAIN
SYSTEM HAVE SET OFF SHOWERS AND THUNDERSTORMS ACROSS THE IDAHO
PANHANDLE AND NORTHWEST MONTANA OVERNIGHT AND THIS WILL CONTINUE
THROUGH THE MORNING. THE MODELS HAVE DELAYED THE PASSAGE OF THE
COLD FRONT ACROSS WESTERN MONTANA BY ABOUT 6 HOURS. THEREFORE HAVE
INCREASED TEMPERATURES FROM LOOKOUT PASS THROUGH SEELEY LAKE AND
LOCATIONS SOUTH FOR TODAY. IN ADDITION TO WARMER TEMPERATURES...WINDS
ACROSS THE SOUTH WILL BE STRONGER THAN PREVIOUSLY FORECAST. EXPECT
WIND GUSTS TO 40 MPH OVER MUCH OF LEMHI COUNTY...THE SOUTHERN
BITTERROOT AND SAPPHIRE MOUNTAINS AND PORTIONS OF THE BUTTE AND
BLACKFOOT REGIONS. HAVE THEREFORE ISSUED A WIND ADVISORY FROM NOON
MDT TODAY THROUGH EARLY THIS EVENING TO ACCOUNT FOR THE STRONG
WINDS. THE COLD FRONT WILL PASS TO THE SOUTH THIS EVENING AS THE
CANADIAN TROUGH MOVES OVER THE INTERMOUNTAIN REGION TONIGHT
THROUGH WEDNESDAY. A MUCH COOLER AND UNSETTLED WEDNESDAY IS ON TAP
WITH THE COOLER AIR MASS BEHIND THE FRONT AND TROUGH OVERHEAD.
THE TROUGH WILL MOVE EAST OF THE DIVIDE WEDNESDAY EVENING AS A
SHORT WAVE RIDGE WILL BUILD OVER THE REGION THURSDAY THROUGH
FRIDAY. A DRIER AND WARMER PATTERN WILL RESULT. WITH THE FLAT
NATURE OF THE UPPER RIDGE...THE POTENTIAL FOR MOISTURE TO MOVE
INTO THE REGION EXISTS. HAVE CONTINUED THE SLIGHT CHANCE OF
AFTERNOON THUNDERSTORMS ON FRIDAY.
EXTENDED MODELS ARE COMING INTO BETTER AGREEMENT THAT A RIDGE WILL
DOMINATE THE HOLIDAY WEEKEND. HOWEVER SINCE THIS IS THE FIRST RUN
THE MODELS ARE AGREEING WITH EACH OTHER...HAVE OPTED TO NOT MAKE
MANY CHANGES TO EXTENDED FORECAST. HAVE INCREASED TEMPERATURES
SOME...AND HAVE DECREASED CHANCES OF PRECIPITATION. IF MODELS
CONTINUE TO ADVERTISE RIDGE SCENARIO...A WARM AND DRY HOLIDAY
WEEKEND WILL RESULT. STAY TUNED.
AVIATION...ISOLATED RAIN SHOWER ACTIVITY CONTINUES THROUGH THE
IDAHO PANHANDLE AND NORTHWEST MONTANA BEHIND THE CONVECTION THAT
DEVELOPED MONDAY NIGHT. AN APPROACHING SURFACE COLD FRONT AND
UPPER LEVEL TROUGH WILL MOVE THROUGH THE AREA TODAY BRINGING GUSTY
WINDS AND THE THREAT OF THUNDER NEAR ALL TERMINALS TUESDAY
EVENING. PASSING OF THE FRONT IS STILL HARD TO NARROW AS MODELS
KEEP ADJUSTING TIMING...BUT KGPI AND KMSO WILL SEE AFFECTS OF
SHOWERS BEFORE KBTM AND KSMN. HOWEVER...KBTM AND KSMN WILL SEE
STRONG PRE-FRONTAL WINDS THIS AFTERNOON AND EVENING. IN
ADDITIONS...INCREASED MOISTURE AND AIRMASS INSTABILITY WILL ALSO
PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS LATER IN THE AFTERNOON
ACROSS THE SOUTHERN AIRFIELDS. GUSTY AND ERRATIC WINDS AND SMALL
HAIL WILL BE THE MAIN CONCERNS WITH ANY THUNDERSTORM DEVELOPMENT.
HYDROLOGY...THE ABOVE AVERAGE TEMPERATURES EXPERIENCED OVER THE
LAST SEVERAL DAYS COMBINED WITH ABOVE AVERAGE SNOW PACK IN THE
MOUNTAINS HAS RESULTED IN SOME RISES IN THE RIVERS IN THE
BITTERROOT VALLEY. PLEASE SEE WWW.WEATHER.GOV/MISSOULA FOR DETAILS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR
BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION.
ID...WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR EASTERN LEMHI
COUNTY-WESTERN LEMHI COUNTY.
&&
SHORT TERM...SMITH
LONG TERM....MEAD
AVIATION...NOLTEHazardous weather outlook, May 18, 2:37 PM MDT, 21 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 237 PM MDT MON MAY 18 2009 MTZ002-003-191200- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- 237 PM MDT MON MAY 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA. .DAY ONE...TONIGHT AN APPROACHING COLD FRONT WILL INCREASE INSTABILITY OVER THE AREA TONIGHT WITH THE POSSIBILITY OF THUNDERSTORMS DEVELOPING...WHICH MAY PRODUCE LOCALIZED GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG PRESSURE GRADIENT WILL DEVELOP TUESDAY AS THE COLD FRONT PUSHES THROUGH THE AREA. GUSTY SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH ARE EXPECTED WITH LOCALIZED WIND GUSTS UP TO 30 MPH POSSIBLE OVER FLATHEAD LAKE AND OVER HIGHER TERRAIN OF GLACIER NATIONAL PARK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ009-MTZ005-006-043-191200- WESTERN LEMHI COUNTY-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-POTOMAC/SEELEY LAKE REGION- 237 PM MDT MON MAY 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...TONIGHT CLOUDS AND SOUTHERLY WINDS WILL BE INCREASING OVERNIGHT IN ADVANCE OF AN APPROACHING COLD FRONT. A THUNDERSTORM IS POSSIBLE OVER WEST CENTRAL MONTANA DURING THE LATE NIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG PRESSURE GRADIENT WILL DEVELOP TUESDAY AS THE COLD FRONT PUSHES THROUGH THE AREA. GUSTY SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH LOCALIZED WIND GUSTS OF 30 TO 40 MPH POSSIBLE BY AFTERNOON. THUNDERSTORMS ARE ALSO POSSIBLE...ESPECIALLY OVER THE SOUTHERN BITTERROOT AND SAPPHIRE MOUNTAINS AND WESTERN LEMHI COUNTY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ010-MTZ007-191200- EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION- 237 PM MDT MON MAY 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT CLOUDS AND SOUTHERLY WINDS WILL BE INCREASING OVERNIGHT AS A COLD FRONT APPROACHES THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COMBINATION OF AN UNSTABLE ATMOSPHERE AND A STRONG PRESSURE GRADIENT WILL PRODUCE GUSTY SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH LOCALIZED WIND GUSTS UP TO 40 MPH POSSIBLE. IN ADDITION...AS THE COLD FRONT APPROACHES THE AREA DURING THE AFTERNOON THUNDERSTORMS MAY DEVELOP AND PRODUCE WIND GUSTS UP TO 50 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 11:32 PM MDT | River Flood Watch | MSO | Ravalli | 13 hr |
| May 19, 4:10 AM MDT | Wind Advisory | MSO | Deer Lodge, Granite, Missoula, Powell, Ravalli, Silver Bow | 16 hr |
| May 19, 9:40 AM MDT | River Flood Watch | MSO | Ravalli | 3 hr |
| May 19, 12:23 PM MDT | River Flood Warning | MSO | Ravalli | 44 hr |
| May 19, 12:54 PM MDT | River Flood Watch | MSO | Missoula | 32 hr |
Nearby
River Flood Warnings in Montana, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.